Arabian Journal for Science and Engineering
Volume 22, Issue 2C, December 1997, Pages 53-65

Unsteady viscous flow over prolate spheroids

Alassar, R.S.a b Show author details, Badr, H.a Show author details, Al-Rabeh, A.a Show author details, Allayla, R.a Show author detailsCorrespondence address

King Fahd University of Petroleum and Minerals, Dhahran, Saudi Arabia
KFUPM Box 1620, King Fahd University of Petroleum and Minerals, Dhahran 31261, Saudi Arabia


In this paper, the semi-analytical series truncation method is used to solve the full Navier-Stokes equations for the impulsively started flow over a prolate spheroid. The equations are written in terms of the stream function and vorticity which are expanded in terms of series of Legendre functions. The resulting time-dependent differential equations are solved numerically. Results are presented in the form of streamline and equi-vorticity patterns as well as pressure and surface vorticity distributions. The time development of the drag coefficient is also presented.